×

zbMATH — the first resource for mathematics

Flow of a thin fluid film over a plane with a periodic system of jumps in the case of time-dependent viscosity and external force. (English. Russian original) Zbl 1337.76002
Dokl. Phys. 55, No. 1, 23-27 (2010); translation from Dokl. Akad. Nauk, Ross. Akad. Nauk 430, No. 2, 179-184 (2010).
Summary: A class of flows of viscous incompressible fluids with varying viscosity (for example, due to varying the temperature or the presence of polymerization processes) in the field of time-dependent external forces (for example, in the non-inertial coordinate system associated with the streamlined body) is considered. Concrete expressions of these dependences are found at which the set of the Navier-Stokes equations, via change of variables, can be transformed to equations with time-independent coefficients or to a modified set of Navier-Stokes equations. The latter allows one to consider time-dependent analogs of the steady-state solutions of the Navier-Stokes equations.
As an example, the problem of the flow of a layer of fluid with a variable viscosity over the plane under the effect of variable external force is considered. An exact solution of this problem is used to obtain the set of equations describing the flow in a thin liquid layer in a shallow-water approximation. It is shown that, along with the time-dependent uniform solution, a nonuniform time-dependent solution with a periodical system of jumps exists (an analog of the steady-state solution constructed in [the authors, Dokl. Phys. 54, No. 5, 248–251 (2009); translation from Dokl. Akad. Nauk, Ross. Akad. Nauk, 426, No. 3, 321–324 (2009; Zbl 1337.76007)]).
MSC:
76A20 Thin fluid films
35Q35 PDEs in connection with fluid mechanics
76D03 Existence, uniqueness, and regularity theory for incompressible viscous fluids
PDF BibTeX XML Cite
Full Text: DOI
References:
[1] V. A. Buchin and G. A. Shaposhnikova, Dokl. Akad. Nauk 426(3), 321 (2009).
[2] V. Ya. Shkadov, Nauch. Tr. Inst. Mekhaniki MGU, No. 25, 192 (1973).
[3] P. L. Kapitsa, Zh. Éksp. Teor. Fiz. 18(3), (1948).
[4] V. G. Levich, Physicochemical Hydrodynamics (Fizmatgiz, Moscow, 1959) [in Russian].
[5] G. B. Whitham, Linear and Nonlinear Waves (Wiley, 1974; Mir, Moscow, 1977). · Zbl 0373.76001
[6] S. V. Alekseenko, V. E. Nakoryakov, and B. G. Pokusaev, Preprint no. 36-79, ITF SO RAN, 1979.
[7] V. Yu. Lyapidevskiĭ, Proc. Int. Conf. RDAMM-2001, Novosibirsk, 2001, vol. 6, part 2, Special Issue, 416.
[8] V. A. Buchin and G. A. Shaposhnikova, Dokl. Akad. Nauk 381(3), 341 (2001).
[9] V. A. Buchin and G. A. Shaposhnikova, Dokl. Akad. Nauk 404(6), 762 (2005).
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.